Volume 13, issue 5 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Generalized Gauss maps and integrals for three-component links: Toward higher helicities for magnetic fields and fluid flows, part II

Dennis DeTurck, Herman Gluck, Rafal Komendarczyk, Paul Melvin, Haggai Nuchi, Clayton Shonkwiler and David Shea Vela-Vick

Algebraic & Geometric Topology 13 (2013) 2897–2923
Bibliography
1 P M Akhmetiev, On a new integral formula for an invariant of $3$–component oriented links, J. Geom. Phys. 53 (2005) 180 MR2110831
2 P Akhmetiev, A Ruzmaikin, A fourth-order topological invariant of magnetic or vortex lines, J. Geom. Phys. 15 (1995) 95 MR1310943
3 V I Arnold, B A Khesin, Topological methods in hydrodynamics, Applied Mathematical Sciences 125, Springer (1998) MR1612569
4 D Auckly, L Kapitanski, Analysis of $S^2$–valued maps and Faddeev's model, Comm. Math. Phys. 256 (2005) 611 MR2161273
5 M A Berger, Third-order link integrals, J. Phys. A 23 (1990) 2787 MR1062985
6 M A Berger, Third-order braid invariants, J. Physics A 24 (1991) 4027 MR1126646
7 H v. Bodecker, G Hornig, Link invariants of electromagnetic fields, Phys. Rev. Lett. 92 (2004) 030406 MR2068408
8 P Cromwell, E Beltrami, M Rampichini, The Borromean rings, Math. Intelligencer 20 (1998) 53 MR1601839
9 D DeTurck, H Gluck, R Komendarczyk, P Melvin, C Shonkwiler, D S Vela-Vick, Triple linking numbers, ambiguous Hopf invariants and integral formulas for three-component links, Mat. Contemp. 34 (2008) 251 MR2588614
10 D DeTurck, H Gluck, R Komendarczyk, P Melvin, C Shonkwiler, D S Vela-Vick, Generalized Gauss maps and integrals for three-component links: Toward higher helicities for magnetic fields and fluid flows, J. Math. Phys. 54 (2013) 013515
11 N W Evans, M A Berger, A hierarchy of linking integrals, from: "Topological aspects of the dynamics of fluids and plasmas" (editors H K Moffatt, G M Zaslavsky, P Comte, M Tabor), NATO Adv. Sci. Inst. Ser. E Appl. Sci. 218, Kluwer Acad. Publ. (1992) 237 MR1232234
12 C F Gauss, Integral formula for linking number, from: "Werke Ergänzungsreihe, Band V" (editor C A F Peters), Georg Olms Verlag (1975) 605
13 E Guadagnini, M Martellini, M Mintchev, Wilson lines in Chern–Simons theory and link invariants, Nuclear Phys. B 330 (1990) 575 MR1043394
14 H Hopf, Über die Abbildungen der dreidimensionalen Sphäre auf die Kugelfläche, Math. Ann. 104 (1931) 637 MR1512691
15 G Hornig, C Mayer, Towards a third-order topological invariant for magnetic fields, J. Phys. A 35 (2002) 3945 MR1910658
16 B A Khesin, Geometry of higher helicities, Mosc. Math. J. 3 (2003) 989 MR2078570
17 R Komendarczyk, The third order helicity of magnetic fields via link maps, Comm. Math. Phys. 292 (2009) 431 MR2544738
18 R Komendarczyk, The third order helicity of magnetic fields via link maps, II, J. Math. Phys. 51 (2010) 122702 MR2779587
19 P Laurence, E Stredulinsky, Asymptotic Massey products, induced currents and Borromean torus links, J. Math. Phys. 41 (2000) 3170 MR1755498
20 L Leal, Link invariants from classical Chern–Simons theory, Phys. Rev. D 66 (2002) 125007 MR1959509
21 L Leal, J Pineda, The topological theory of the Milnor invariant $\overline\mu(1,2,3)$, Modern Phys. Lett. A 23 (2008) 205 MR2392325
22 W S Massey, Some higher order cohomology operations, from: "Symposium internacional de topología algebraica" (editor N C Flores), Universidad Nacional Autónoma de México (1958) 145 MR0098366
23 W S Massey, Higher order linking numbers, from: "Conf. on Algebraic Topology", Univ. of Illinois at Chicago Circle (1969) 174 MR0254832
24 J Milnor, Link groups, Ann. of Math. 59 (1954) 177 MR0071020
25 H K Moffatt, The degree of knottedness of tangled vortex lines, J. Fluid Mech. 35 (1969) 117
26 M I Monastyrsky, V S Retakh, Topology of linked defects in condensed matter, Comm. Math. Phys. 103 (1986) 445 MR832921
27 L Pontrjagin, A classification of mappings of the three-dimensional complex into the two-dimensional sphere, Rec. Math. [Mat. Sbornik] N. S. 9 (51) (1941) 331 MR0004780
28 T Rivière, High-dimensional helicities and rigidity of linked foliations, Asian J. Math. 6 (2002) 505 MR1946345
29 A Ruzmaikin, P Akhmetiev, Topological invariants of magnetic fields, and the effect of reconnections, Phys. Plasmas 1 (1994) 331 MR1269751
30 J H C Whitehead, An expression of Hopf's invariant as an integral, Proc. Nat. Acad. Sci. USA 33 (1947) 117 MR0020255
31 L Woltjer, A theorem on force-free magnetic fields, Proc. Nat. Acad. Sci. USA 44 (1958) 489 MR0096542